Alert archive / North Dakota / Red Flag Warnings in 2006

Red Flag Warning 24, NWS Bismarck, ND

September 13, 20065 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Sep 13, 2006, 5:01 AM CDT for 5 counties in North Dakota. It took effect at Sep 13, 2006, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2006, 5:01 AM CDT (10:01 UTC)
In effect from
Sep 13, 2006, 1:00 PM CDT
Expired
Sep 13, 2006, 7:00 PM CDT
In force
6 hr
Issued by
NWS Bismarck, ND

Counties Burleigh County, ND, Emmons County, ND, Grant County, ND, Morton County, ND, Sioux County, ND

The radar

The Bismarck radar (KBIS), 34 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.0 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2006-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2006-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3289 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 131001
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
501 AM CDT WED SEP 13 2006

...RED FLAG WARNING SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND
EARLY EVENING...

.AFTERNOON TEMPERATURES IN THE UPPER 80S WITH RELATIVE HUMIDITIES
OF 20 TO 25 PERCENT AND SOUTH WINDS AT 20 TO 25 MPH WILL CONTRIBUTE
TO AN EXTREME WILDFIRE POTENTIAL ACROSS SOUTH CENTRAL NORTH DAKOTA
THIS AFTERNOON AND EARLY EVENING.

NDZ034-035-042-045-046-131815-
/O.UPG.KBIS.FW.A.0014.060913T1800Z-060914T0000Z/
/O.NEW.KBIS.FW.W.0024.060913T1800Z-060914T0000Z/
MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
501 AM CDT WED SEP 13 2006 /401 AM MDT WED SEP 13 2006/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

AFTERNOON TEMPERATURES IN THE UPPER 80S WITH RELATIVE HUMIDITIES
OF 20 TO 25 PERCENT AND SOUTH WINDS AT 20 TO 25 MPH WILL CONTRIBUTE
TO AN EXTREME WILDFIRE POTENTIAL ACROSS SOUTH CENTRAL NORTH DAKOTA
THIS AFTERNOON AND EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JV
2 follow-up statements
000 
WWUS83 KBIS 131959
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
259 PM CDT WED SEP 13 2006

...RED FLAG WARNING SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND
EARLY EVENING...

.AFTERNOON TEMPERATURES IN THE UPPER 80S WITH RELATIVE HUMIDITIES
OF 20 TO 25 PERCENT AND SOUTH WINDS AT 20 TO 30 MPH WILL
CONTRIBUTE TO AN EXTREME WILDFIRE POTENTIAL ACROSS SOUTH CENTRAL
NORTH DAKOTA LATE THIS AFTERNOON AND EARLY EVENING.

NDZ034-035-042-045-046-140000-
/O.CON.KBIS.FW.W.0024.000000T0000Z-060914T0000Z/
MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
259 PM CDT WED SEP 13 2006 /159 PM MDT WED SEP 13 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING. 

AFTERNOON TEMPERATURES IN THE UPPER 80S WITH RELATIVE HUMIDITIES
OF 20 TO 25 PERCENT AND SOUTH WINDS AT 20 TO 30 MPH WILL
CONTRIBUTE TO AN EXTREME WILDFIRE POTENTIAL ACROSS SOUTH CENTRAL
NORTH DAKOTA LATE THIS AFTERNOON AND EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS83 KBIS 140013
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
713 PM CDT WED SEP 13 2006

...RED FLAG WARNING HAS EXPIRED FOR SOUTH CENTRAL NORTH DAKOTA...

.THE LOW RELATIVE HUMIDITIES AND GUSTY SOUTH WINDS WILL CONTINUE
TO SUBSIDE THIS EVENING AND THE RED FLAG WARNING HAS BEEN ALLOWED
TO EXPIRE.

NDZ034-035-042-045-046-140115-
/O.EXP.KBIS.FW.W.0024.000000T0000Z-060914T0000Z/
MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
713 PM CDT WED SEP 13 2006 /613 PM MDT WED SEP 13 2006/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$
ABELING

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Sep 13, 3:55 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Sep 13, 3:55 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
355 AM CDT WED SEP 13 2006

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
MAIN FOCUS IS MAJOR UPPER LOW/TROUGH MOVING INTO THE REGION THURSDAY.

TODAY WILL SEE DEVELOPING SURFACE LOW OVER EASTERN MONTANA BRINGING
WARM SOUTHERLY WINDS - 15 TO 25 MPH OVER MUCH OF THE AREA. ON
THURSDAY THE UPPER LOW/TROUGH APPROACHES...DEEPENING THE SURFACE LOW
AND PULLING COLD AIR IN BEHIND THE LOW FROM ALBERTA AND
SASKATCHEWAN. THURSDAY NIGHT IS THE BEGINNING OF THE MAIN
PRECIPITATION EVENT WITH LOTS OF SHORTWAVE ENERGY ALOFT AND
SOUTHERLY FLOW ALOFT...WITH INCREASING DEWPOINTS AHEAD OF THE LOW.
THUNDERSTORMS EXPECTED THURSDAY NIGHT THROUGH FRIDAY NIGHT DURING
THE SHORT TERM PART OF THE FORECAST. IF SCENARIO PANS OUT AS
ADVERTISED...WILL BE A SIGNIFICANT RAIN MAKER FOR MUCH OF THE STATE.
FRIDAY WILL SEE A TRANSITION FROM SUMMER-LIKE TEMPS TO FALL-LIKE
TEMPS IN THE NORTHWEST PART OF THE STATE - AS COLD AIR MOVES IN
BEHIND THE SURFACE LOW. EXPECTING HIGHS IN THE 60S NORTHWEST TO THE
80S SOUTHEAST ON FRIDAY...WITH LOWS IN THE 30S NORTHWEST TO 50S
SOUTHEAST FRIDAY NIGHT.

.LONG TERM...SATURDAY THROUGH TUESDAY NIGHT
MODELS IN AGREEMENT MOVING POWERFUL MID LEVEL LOW TO NORTHERN PLAINS
BY WEEKEND. CRITICAL ISSUES WILL BE PRECIP PHASE AND WINDS. FOR NOW
INTRODUCED RAIN/SNOW MIX TO WESTERN PORTIONS OF CWA SATURDAY NIGHT
AS 85H TEMPS FALL WELL BELOW ZERO. SURFACE TEMPERATURES AND
THICKNESS STILL IMPLY SOME UNCERTAINTLY YET ON TYPE OF PRECIP.

SURFACE LOW PUSHES EAST OF RED RIVER VALLEY BY SUNDAY AFTERNOON BUT
UPPER LEVEL DYNAMICS CONTINUE PRECIPITATION CHANCES THROUGH SUNDAY
NIGHT. BUMPED POPS SOME ON SUNDAY ESPECIALLY WEST. HPC GUIDANCE
INDICATES POSSIBLILITY OF SEVERAL INCHES PRECIP NEXT 120 HRS.

TEMPERATURES REBOUND SLOWLY AS SURFACE HIGH REMAINS OVER NORTHERN
PLAINS INTO TUESDAY WITH READINGS BELOW NORMAL SATURDAY THROUGH
WEDNESDAY ON GUIDANCE.

&&

.FIRE WEATHER...
SOUTH CENTRAL ZONES WILL SEE SOUTH WINDS OF 20 TO 25
MPH...TEMPERATURES IN THE UPPER 80S AND AFTERNOON RHS AROUND 25
PERCENT. GIVEN THE VERY LOW PERCENT GREENS...WILL UPGRADE FIRE
WEATHER WATCH TO A RED FLAG WARNING. FARTHER SOUTHWEST...RHS WILL
BE LOWER...BUT WINDS LESS AS SURFACE LOW APPROACHES THE STATE FROM
THE WEST.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING THIS AFTERNOON FOR
NDZ034-NDZ035-NDZ042-NDZ045-NDZ046.

&&

JV/HW
Hazardous weather outlook, Sep 12, 2:59 PM CDT, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
259 PM CDT TUE SEP 12 2006

NDZ001>005-009>013-017>022-031>033-040-041-043-044-132000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
259 PM CDT TUE SEP 12 2006 /159 PM MDT TUE SEP 12 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SATURDAY THROUGH MONDAY MAY BRING STRONG NORTHWEST WINDS AND
SIGNIFICANT RAINFALL IN EXCESS OF AN INCH.

.SPOTTER INFORMATION STATEMENT...

RAINFALL REPORTS MAY BE HELPFUL THIS WEEKEND.

NDZ034-035-042-045-046-132000-
MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
259 PM CDT TUE SEP 12 2006 /159 PM MDT TUE SEP 12 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WEDNESDAY AFTERNOON AND
EVENING. AFTERNOON TEMPERATURES IN THE LOWER 90S...RELATIVE
HUMIDITIES NEAR 20 PERCENT AND SOUTH WINDS OF 20 TO 30 MPH WILL
EXACERBATE THE RANGELAND WILDFIRE POTENTIAL.

SATURDAY THROUGH MONDAY MAY BRING STRONG NORTHWEST WINDS AND
SIGNIFICANT RAINFALL IN EXCESS OF AN INCH.

.SPOTTER INFORMATION STATEMENT...

RAINFALL REPORTS MAY BE HELPFUL THIS WEEKEND.

NDZ023-025-036-037-047-048-050-051-132000-
WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
259 PM CDT TUE SEP 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS SOME POTENTIAL FOR STRONG OR POSSIBLY SEVERE
THUNDERSTORMS FRIDAY AFTERNOON.

SATURDAY THROUGH MONDAY MAY BRING STRONG NORTHWEST WINDS AND
SIGNIFICANT RAINFALL IN EXCESS OF AN INCH.

.SPOTTER INFORMATION STATEMENT...

SEVERE WEATHER SPOTTERS MAY BE NEEDED FRIDAY AFTERNOON AND
EVENING.

RAINFALL REPORTS MAY BE HELPFUL THIS WEEKEND.

LEBLANG

Nearby

Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.